Thunderstorm Wind, Houston
- When
- May 25, 5:05 PM CST
- Where
- Houston County, Weches
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.533, -95.217
Tree down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 25, 2:30 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 330 PM CDT WED MAY 25 2005 .DISCUSSION... MCS CONTINUING TO TREK SE AND TRAILING EDGE EXPECTED TO BRUSH NE ZONES. SEE WOU2. COOL OUTFLOW WINDS RUSHING SE TOWARD REGION WHERE TEMPS ARE AROUND 90 DEGREES. BOTH GFS AND ETA ADVERTISING MCS DEVELOPING TONIGHT OVER N TX AND THEN MOVING SOUTH TO THE HILL COUNTRY. THICKNESS VALUES DROPPING NEXT SEVERAL DAYS AS UPPER RIDGE RETREATS. INCREASING POPS WILL BE IN FCST AS A SERIES OF UPPER LEVEL IMPULSES MOVES ACROSS IN THE NW FLOW. ANY DEVELOPING MCS NEXT TWO DAYS WILL HARD TO PINPOINT BUT IT APPEARS THAT A WEAK BOUNDARY WILL EVENTUALLY SAG TO OUR CWFA THIS SATURDAY. WEAK STEERING CURRENTS ALOFT MAY LEAD TO POSSIBLE LOCALLY HEAVY RAINFALL IF WE GET ANY ORGANIZED CONVECTION. WE SHALL LOWER MAX TEMPS WITH ANTICIPATED INCREASED CLOUD COVER AND LOWER THICKNESS VALUES (FOR THE NEXT SEVERAL DAYS). GFS INDICATE A FRONT MOVING ACROSS REGION EARLY NEXT WEEK AS SURFACE LOW DEVELOPS JUST EAST OF AREA. 37 && .AVIATION... EXPECT VFR CONDITIONS FOR MAJORITY OF THE TERMINALS FOR THE NEXT 24 HOURS OR SO. A FEW EXCEPTIONS TO LOOK FOR THOUGH. BACKDOOR FRONT STALLED ACROSS CNTRL/SRN LA INTO E TX. MCS CURRENTLY MOVING THRU THE DALLAS AREA SHOULD GENERALLY FOLLOW SE ALONG THE BOUNDARY. SO STORMS ARE POSSIBLE UP TOWARD THE LFK AREA AND INTO E TX THIS EVENING. LOOKING FOR ANOTHER STORM COMPLEX TO DEVELOP ACROSS N CNTRL TX OVERNIGHT. THIS SHOULD GRADUALLY WEAKEN WITH TIME...BUT COULD SEE SOME SCT PRECIP MAKE IT INTO THE CLL AREA TOWARD MORNING. BOUNDARIES (WEAK FRONTAL BOUNDARY & LEFTOVER CONVECTION BOUNDARIES) WILL DETERMINE COVERAGE/PLACEMENT OF TSTMS ON THURS. LOW CONFIDENCE FCST BUT BELIEVE LOCATIONS WEST OF I-45 SHOULD SEE THE BETTER SHOT OF POPS THURS WITH AFTN HEATING. 47 && .MARINE... VERY WEAK FLOW REGIME IN PLACE AND DONT SEE MUCH CHANGING ANYTIME SOON. LIGHT ONSHORE WINDS SHOULD PREVAIL...BUT WITH WEAK FRONTAL & CONVECTIVE BOUNDARIES WAVERING NORTH & SOUTH...KINDA HARD TO RULE OUT VARIABLE WIND DIRECTIONS AT TIMES. SEAS SHOULD REMAIN BELOW 4 FEET THRU THE WEEKEND. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 86 68 87 69 / 30 30 30 30 30 HOUSTON (IAH) 70 89 69 88 70 / 20 30 20 30 30 GALVESTON (GLS) 74 86 74 84 74 / 10 20 20 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX... SEVERE THUNDERSTORM WATCH UNTIL 8 PM WEDNESDAY FOR THE FOLLOWING ZONES...GRIMES...HOUSTON...MADISON...TRINITY...AND WALKER. .GM... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 319 PM CDT WED MAY 25 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-261200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 319 PM CDT WED MAY 25 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST PORTIONS OF SOUTHEAST TEXAS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. A DEVELOPING LINE OF THUNDERSTORMS SOUTH OF THE DALLAS AREA WILL BE MOVING SOUTHWARD AND INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING. AREAS NORTH AND EAST OF A LINE FROM CLEVELAND TO CONROE TO MADISONVILLE WILL SEE THE BETTER CHANCES OF SEEING SEVERE THUNDERSTORMS...WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. THESE STORMS WILL EVENTUALLY DISSIPATE AFTER SUNSET. ANOTHER THUNDERSTORM COMPLEX IS FORECAST TO DEVELOP OVER NORTH CENTRAL TEXAS TONIGHT. THESE STORMS WILL ALSO MOVE SOUTHWARD AND WEAKEN WITH TIME...BUT SCATTERED THUNDERSTORMS ARE POSSIBLE NEAR THE COLLEGE STATION AREA TOWARD SUNRISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL WEAK BOUNDARIES...INCLUDING FRONTAL AND RESIDUAL CONVECTIVE BOUNDARIES...WILL LINGER ACROSS THE REGION THROUGH THE WEEKEND. THESE BOUNDARIES WILL BE A FOCUS FOR SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. UPPER LEVEL WINDS WILL BE FAIRLY LIGHT...SO LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE DUE TO STORM MOVEMENT. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450966.